U.S. doctors online nowAsk doctors free
Huntington, WV
A 43-year-old male asked:

My fiancee has been abusing dramamine for about 6 years what are the treatments available or what steps should we take to get her off this. also what are the side effects of not taking it she has been off it for about 6days straight she has been sleeping

1 doctor answer2 doctors weighed in
Dr. Robert Kwok
Pediatrics 34 years experience
Can wean off slowly: If a person has been on dramamine (dimenhydrinate) for years, her primary care doctor can evaluate "why" and also help her to wean down gradually. The mind and body might not have symptoms if she were to wean off slowly. Some people have reported intestinal symptoms like vomiting or diarrhea, and some have reported being irritable and having some changes in blood pressure or heart rate as their withdrawl symptoms.

Related questions

A 49-year-old member asked:
Is dramamine (dimenhydrinate) medically safe to take as a sleep aid?
1 doctor answer3 doctors weighed in
A 18-year-old female asked:
If i take dramamine (dimenhydrinate) would it put me to sleep?
1 doctor answer1 doctor weighed in
A 39-year-old member asked:
Is it safe to take gravol, dramamine (dimenhydrinate) to help sleep?
2 doctor answers3 doctors weighed in
Last updated Feb 22, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.